Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 253, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 12, 2001, 3:19 PM CDT for Copiah County, Simpson County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 12, 2001, 3:19 PM CDT (20:19 UTC)
- Expired
- May 12, 2001, 4:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Copiah County, MS, Simpson County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.3 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1022 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 122020
SVRJAN
MSC029-127-122100-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
319 PM CDT SAT MAY 12 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN SIMPSON COUNTY IN CENTRAL MISSISSIPPI
EASTERN COPIAH COUNTY IN CENTRAL MISSISSIPPI
* UNTIL 400 PM CDT
* AT 319 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER GEORGETOWN...OR ABOUT 12 MILES EAST OF
CRYSTAL SPRINGS...MOVING SOUTH AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR GEORGETOWN THROUGH 325 PM CDT
HAIL TO THE SIZE OF DIMES IS POSSIBLE WITH THIS STORM.
LAT...LON 3171 9024 3176 9013 3176 9001 3199 9005
3197 9026What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 2:30 PM CDT, 49 minutes earlier.
Area forecast discussion, May 12, 2:30 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 230 PM CDT SAT MAY 12 2001 BASED ON THE LATEST TRENDS OF CONVECTIVE DEVELOPMENT ALONG A PRE-FRONTAL SURFACE BOUNDARY EXTENDING FROM SOUTH OF MLU TO JAN TO TCL...IN COLLOCATION WITH AN INSTABILITY AXIS (LIS -6)...WILL LIKELY NEED EARLY EVENING POPS IN FOR SE ZONES. OTHERWISE...PASSAGE OF DRY COLD FRONT...CURRENTLY FROM CNTRL AR TO NRN MS...WILL TAKE PLACE OVERNIGHT ACROSS THE FORECAST AREA BRINGING RELATIVELY DRY/STABLE AIRMASS WITH SURFACE DEWPOINT TEMPS DROPPING INTO THE LOWER 50S. THE MEAN POSITIONING OF A MID LEVEL RIDGE AXIS WILL SHIFT FROM THE HIGH PLAINS EASTWARD TO THE MO VALLEY AS WE HEAD THROUGH EARLY NEXT WEEK. MODELS ARE IN GOOD AGREEMENT ON THIS TRANSITION OF REMOVING THE FORECAST AREA FROM A DISTURBED NORTHWEST FLOW. THIS WILL RESULT IN A DRY FORECAST THROUGH MONDAY NIGHT. MAV/FWC GUIDANCE TEMPS ARE IN GENERAL CONSENSUS AND WILL GO WITH BLEND...BUT WILL TRIM LOWS FOR SUN NIGHT/MON NIGHT A LITTLE WITH GOOD RADIATIONAL COOLING TO SET UP AND DRY DEWPOINT TEMPS (45 TO 50)...ESPECIALLY NE/EC ZONES. IN THE EXTENDED...THE 12Z AVN/UKMET SUPPORT THE 00Z MRF ALLOWING THE MEAN RIDGE POSITION TO SHIFT BACK WEST...AS RATHER STRONG SHORTWAVE ENERGY ALLOWS A BACK DOOR COLD FRONT TO DROP SOUTHWEST INTO THE FORECAST AREA FOR WEDNESDAY AND THURSDAY. AVN INDICATES GOOD MOISTURE POOLING WITH THE FRONT COLLOCATED WITH INSTABILITY AXIS. WOULD NOT BE SURPRISED SOME LOCATIONS AHEAD OF THE FRONT WED/THUR REACH 90 FOR THE FIRST TIME THIS SEASON GIVEN SOUTHWEST SFC FLOW TO DEVELOP. THIS SUPPORTS CURRENT EXTENDED AND WILL NOT MAKE ANY CHANGES. RIDGE POSITION THEN RE-ESTABLISHES ITSELF OVER THE FORECAST AREA MAKING FOR A DRY FORECAST NEXT WEEKEND. .JAN... MS...NONE. LA...NONE. AR...NONE. 43
In the hours before
Special weather statement, May 12, 1:36 PM CDT, 1 hour 43 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 131200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 136 PM CDT SAT MAY 12 2001 ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF EASTERN LOUISIANA...AND SOUTHERN AND CENTRAL MISSISSIPPI THROUGH LATE AFTERNOON...MAINLY TO THE SOUTH OF A WINNSBORO TO CANTON TO MACON LINE. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL. NON- SEVERE THUNDERSTORMS WILL BE POSSIBLE FARTHER NORTH...GENERALLY SOUTH OF A BASTROP TO LEXINGTON TO COLUMBUS LINE. ACTIVATION OF STORM SPOTTERS MAY BE NECESSARY TO THE SOUTH OF A WINNSBORO TO CANTON TO MACON LINE. A SURFACE BOUNDARY WILL BE MOVING SOUTHEAST ACROSS THE LOWER MISSISSIPPI VALLEY REGION AND SCATTERED THUNDERSTORMS WILL DEVELOP ALONG THE FRONT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Local storm report, May 12, 2:37 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
237 PM CDT SAT MAY 12 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
1250 PM MS 1.00 INCH HAIL
05/12/01 NESHOBA STORM SPOTTER REPORTED
QUARTER SIZE HAIL IN
EASTERN PART OF COUNTY
0141 PM UNION MS 1.00 INCH HAIL
05/12/01 NEWTON QUARTER SIZE HAIL
REPORTED BY STORM
SPOTTER.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 12:54 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba | 36 min |
| May 12, 1:18 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 42 min |
| May 12, 1:20 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 25 min |
| May 12, 1:25 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 35 min |
| May 12, 1:33 PM CDT | Severe Thunderstorm Warning | JAN | Warren | 27 min |
| May 12, 1:37 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 23 min |
| May 12, 1:41 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 49 min |
| May 12, 1:45 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Simpson | 45 min |
| May 12, 2:01 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 29 min |
| May 12, 2:06 PM CDT | Severe Thunderstorm Warning | JAN | Warren | 39 min |
| May 12, 2:25 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 35 min |
| May 12, 2:28 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale, Newton | 32 min |
| May 12, 2:31 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 29 min |
| May 12, 2:32 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 43 min |
| May 12, 2:34 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 41 min |
| May 12, 2:38 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 37 min |
| May 12, 2:45 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 45 min |
| May 12, 3:12 PM CDT | Severe Thunderstorm Warning | JAN | Scott, Smith | 48 min |
| May 12, 3:29 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 46 min |
| May 12, 3:35 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 25 min |
| May 12, 3:52 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 23 min |
| May 12, 4:28 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 32 min |
| May 12, 4:33 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 42 min |
| May 12, 5:26 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 34 min |
| May 12, 5:29 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 31 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.